2 Big Hypo Mistakes

2 Big Hypo Mistakes

Something happened to me last night and I wanted to share it with you as it was totally avoidable.

I woke up just before 2am feeling awful, scanned my Libre and all that appeared was ‘LOW’. Rolled out of bed and staggered downstairs, poured a glass of Coke and sat on the sofa to drink it.

Next thing I knew I was opening my eyes, slumped on the sofa, running in sweat with a thumping headache. Luckily I had drunk the glass of Coke but then I had passed out. I checked the time and I had been out for 15-20 minutes.

I got my bearings, ate a banana and went back to bed.

What had gone wrong?! I hardly ever have severe hypos as my blood sugars are well controlled and my hypo symptoms kick in at about 3.8.

I always analyse these things and try to work out what I did wrong. This one was actually pretty obvious.

I’d had a busy day which started with a good home workout. I’d then spend most of the day doing jobs around the house, in the garden and chasing my toddler around.

I’d eaten well but it was a pretty low carb day for me.

I was hungry late in the evening so had a snack, greek yoghurt, blueberries, honey and nuts. I did my usual dose of Fiasp for this which is just a couple of units.

Just before bed I checked my blood sugar again and it was spiking, 12-13 and rising. So without putting much thought into it (big mistake!) I did my usual correction dose of 2 units to bring it back to normal range.

What were my mistakes?

  1. When I did my correction dose I didn’t take everything into consideration. I’d had an active day and had been on the go most of the time and overall I’d had a pretty low carb day. Just because that is the correction dose that I would normally give doesn’t mean it’s right in every situation.
  2. My second mistake was, when I went down to treat my hypo I didn’t wake my partner to tell him (and the fact that I had to go downstairs at all because I had finished the coke that I keep by the bed and hadn’t replaced it!).

This situation could have been a lot worse and it also could have been avoided.

Always make sure you take everything into consideration before doing an injection, whether it’s with food or a correction dose.

Also, if you live with someone always make them aware when you are having a hypo.

I won’t be making those mistakes again!

The page you were looking for doesn't exist (404)

404!

The page you were looking for doesn't exist.

You may have mistyped the address or the page may have moved.